Alert archive / South Dakota / Freeze Warnings in 2005
Freeze Warning 2, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this freeze warning at Oct 6, 2005, 3:53 AM CDT for 4 states. It took effect at Oct 7, 2005, 12:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 6, 2005, 3:53 AM CDT (08:53 UTC)
- In effect from
- Oct 7, 2005, 12:00 AM CDT
- Expired
- Oct 7, 2005, 9:00 AM CDT
- In force
- 9 hr
- Issued by
- NWS Sioux Falls, SD
All 42 counties
Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Ida County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Plymouth County, IA, Sioux County, IA, Woodbury County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Dakota County, NE, Dixon County, NE, Aurora County, SD, Beadle County, SD, Bon Homme County, SD, Brookings County, SD, Clay County, SD, Davison County, SD, Douglas County, SD, Hanson County, SD, Hutchinson County, SD, Jerauld County, SD, Kingsbury County, SD, Lake County, SD, Lincoln County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD, Sanborn County, SD, Turner County, SD, Union County, SD, Yankton County, SD
The radar
The Sioux Falls radar (KFSD), 13 km from the middle of the area, began a volume at 08:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 8.9 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 704 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -59 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KFSD 060853 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 353 AM CDT THU OCT 6 2005 .CANADIAN HIGH PRESSURE WILL SETTLE OVER THE REGION THURSDAY NIGHT CREATING CLEAR SKIES AND LIGHT WINDS. THIS WILL ALLOW TEMPERATURES TO FALL INTO THE MID AND UPPER 20S ACROSS THE AREA. SDZ050-057-063-061700- /X.CAN.KFSD.FZ.W.0001.000000T0000Z-051006T1400Z/ /X.NEW.KFSD.FZ.W.0002.051007T0500Z-051007T1400Z/ GREGORY-BRULE-CHARLES MIX- INCLUDING THE CITIES OF...GREGORY...BURKE...CHAMBERLAIN... WAGNER...LAKE ANDES 353 AM CDT THU OCT 6 2005 ...FREEZE WARNING IS CANCELLED... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT FRIDAY. THE FREEZE WARNING HAS BEEN CANCELLED. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ038>040-052>056-058>062-064>071-061700- /X.NEW.KFSD.FZ.W.0002.051007T0500Z-051007T1400Z/ LYON IA-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY IA-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-LINCOLN MN-LYON MN-MURRAY-COTTONWOOD- NOBLES-JACKSON-PIPESTONE-ROCK-DIXON-DAKOTA-BEADLE-KINGSBURY- BROOKINGS-JERAULD-SANBORN-MINER-LAKE-MOODY-AURORA-DAVISON-HANSON- MCCOOK-MINNEHAHA-DOUGLAS-HUTCHINSON-TURNER-LINCOLN SD-BON HOMME- YANKTON-CLAY SD-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...SIBLEY...SPIRIT LAKE... ORANGE CITY...SIOUX CENTER...SHELDON...PRIMGHAR...SPENCER... LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...IDA GROVE... TYLER...IVANHOE...MARSHALL...SLAYTON...WINDOM...WORTHINGTON... JACKSON...PIPESTONE...LUVERNE...WAKEFIELD...PONCA... SOUTH SIOUX CITY...HURON...DE SMET...BROOKINGS... WESSINGTON SPRINGS...WOONSOCKET...HOWARD...MADISON...FLANDREAU... PLANKINTON...MITCHELL...ALEXANDRIA...EMERY...SALEM... SIOUX FALLS...ARMOUR...PARKSTON...OLIVET...PARKER...CANTON... TYNDALL...YANKTON...VERMILLION...NORTH SIOUX CITY...ELK POINT 353 AM CDT THU OCT 6 2005 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT FRIDAY. TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING AROUND MIDNIGHT AND REMAIN SO THROUGH THE MID MORNING HOURS FRIDAY MORNING. THIS EXTENDED PERIOD OF SUB-FREEZING TEMPERATURES WILL RESULT IN A HARD FREEZE. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ BT/SL
5 follow-up statements
000 WWUS73 KFSD 061449 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 949 AM CDT THU OCT 6 2005 .HIGH PRESSURE WILL SETTLE OVER THE REGION TONIGHT CREATING MAINLY CLEAR SKIES AND LIGHT WINDS. THIS WILL ALLOW TEMPERATURES TO FALL INTO THE MID AND UPPER 20S ACROSS THE AREA FOR SEVERAL HOURS. IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ038>040-050-052>071-062300- /X.CON.KFSD.FZ.W.0002.051007T0500Z-051007T1400Z/ LYON IA-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY IA-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-LINCOLN MN-LYON MN-MURRAY-COTTONWOOD- NOBLES-JACKSON-PIPESTONE-ROCK-DIXON-DAKOTA-BEADLE-KINGSBURY- BROOKINGS-GREGORY-JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-AURORA- DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON- TURNER-LINCOLN SD-BON HOMME-YANKTON-CLAY SD-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...SIBLEY...SPIRIT LAKE... ORANGE CITY...SIOUX CENTER...SHELDON...PRIMGHAR...SPENCER... LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...IDA GROVE... TYLER...IVANHOE...MARSHALL...SLAYTON...WINDOM...WORTHINGTON... JACKSON...PIPESTONE...LUVERNE...WAKEFIELD...PONCA... SOUTH SIOUX CITY...HURON...DE SMET...BROOKINGS...GREGORY... BURKE...WESSINGTON SPRINGS...WOONSOCKET...HOWARD...MADISON... FLANDREAU...CHAMBERLAIN...PLANKINTON...MITCHELL...ALEXANDRIA... EMERY...SALEM...SIOUX FALLS...WAGNER...LAKE ANDES...ARMOUR... PARKSTON...OLIVET...PARKER...CANTON...TYNDALL...YANKTON... VERMILLION...NORTH SIOUX CITY...ELK POINT 949 AM CDT THU OCT 6 2005 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT FRIDAY... A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT FRIDAY. TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING AROUND MIDNIGHT AND REMAIN SO THROUGH THE MID MORNING HOURS FRIDAY MORNING. THIS EXTENDED PERIOD OF SUB-FREEZING TEMPERATURES WILL RESULT IN A HARD FREEZE. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$
000 WWUS73 KFSD 062038 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 338 PM CDT THU OCT 6 2005 .HIGH PRESSURE MOVING OVER THE AREA TONIGHT WILL CONTINUE TO BRING CLEARING SKIES AND DECREASING WINDS. BY LATE TONIGHT...MOSTLY CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL INTO THE MID AND UPPER 20S ACROSS THE AREA FOR SEVERAL HOURS. IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ038>040-050-052>071-070445- /X.CON.KFSD.FZ.W.0002.051007T0500Z-051007T1400Z/ LYON IA-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY IA-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-LINCOLN MN-LYON MN-MURRAY-COTTONWOOD- NOBLES-JACKSON-PIPESTONE-ROCK-DIXON-DAKOTA-BEADLE-KINGSBURY- BROOKINGS-GREGORY-JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-AURORA- DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON- TURNER-LINCOLN SD-BON HOMME-YANKTON-CLAY SD-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...SIBLEY...SPIRIT LAKE... ORANGE CITY...SIOUX CENTER...SHELDON...PRIMGHAR...SPENCER... LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...IDA GROVE... TYLER...IVANHOE...MARSHALL...SLAYTON...WINDOM...WORTHINGTON... JACKSON...PIPESTONE...LUVERNE...WAKEFIELD...PONCA... SOUTH SIOUX CITY...HURON...DE SMET...BROOKINGS...GREGORY... BURKE...WESSINGTON SPRINGS...WOONSOCKET...HOWARD...MADISON... FLANDREAU...CHAMBERLAIN...PLANKINTON...MITCHELL...ALEXANDRIA... EMERY...SALEM...SIOUX FALLS...WAGNER...LAKE ANDES...ARMOUR... PARKSTON...OLIVET...PARKER...CANTON...TYNDALL...YANKTON... VERMILLION...NORTH SIOUX CITY...ELK POINT 338 PM CDT THU OCT 6 2005 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT FRIDAY... A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT FRIDAY. TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING AROUND MIDNIGHT AND REMAIN SO THROUGH THE MID MORNING HOURS FRIDAY MORNING. THIS EXTENDED PERIOD OF SUB-FREEZING TEMPERATURES WILL RESULT IN A HARD FREEZE. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ WILLIAMS
000 WWUS73 KFSD 070251 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 951 PM CDT THU OCT 6 2005 .HIGH PRESSURE MOVING OVER THE AREA TONIGHT WILL CONTINUE TO BRING CLEARING SKIES AND DECREASING WINDS. BY LATE TONIGHT... MOSTLY CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL INTO THE MID AND UPPER 20S ACROSS THE AREA FOR SEVERAL HOURS. IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ038>040-050-052>071-071100- /X.CON.KFSD.FZ.W.0002.051007T0500Z-051007T1400Z/ LYON IA-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY IA-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-LINCOLN MN-LYON MN-MURRAY-COTTONWOOD- NOBLES-JACKSON-PIPESTONE-ROCK-DIXON-DAKOTA-BEADLE-KINGSBURY- BROOKINGS-GREGORY-JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-AURORA- DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON- TURNER-LINCOLN SD-BON HOMME-YANKTON-CLAY SD-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...SIBLEY...SPIRIT LAKE... ORANGE CITY...SIOUX CENTER...SHELDON...PRIMGHAR...SPENCER... LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...IDA GROVE... TYLER...IVANHOE...MARSHALL...SLAYTON...WINDOM...WORTHINGTON... JACKSON...PIPESTONE...LUVERNE...WAKEFIELD...PONCA... SOUTH SIOUX CITY...HURON...DE SMET...BROOKINGS...GREGORY... BURKE...WESSINGTON SPRINGS...WOONSOCKET...HOWARD...MADISON... FLANDREAU...CHAMBERLAIN...PLANKINTON...MITCHELL...ALEXANDRIA... EMERY...SALEM...SIOUX FALLS...WAGNER...LAKE ANDES...ARMOUR... PARKSTON...OLIVET...PARKER...CANTON...TYNDALL...YANKTON... VERMILLION...NORTH SIOUX CITY...ELK POINT 951 PM CDT THU OCT 6 2005 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT FRIDAY... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT FRIDAY. TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING LATE TONIGHT AND REMAIN BELOW FREEZING THROUGH MID FRIDAY MORNING. A FEW AREAS...ESPECIALLY ALONG AND EAST OF INTERSTATE 29...COULD REMAIN IN CLOUD COVER MOST OF THE NIGHT...KEEPING LOW TEMPERATURES CLOSER TO 30 DEGREES. IF CLOUDS DO CLEAR LATE...TEMPERATURES WILL EASILY FALL INTO THE MID 20S. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ 08
000 WWUS73 KFSD 070902 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 402 AM CDT FRI OCT 7 2005 .PATCHY CLOUDS HAVE INHIBITED TEMPERATURES FROM FALLING WELL BELOW FREEZING THIS MORNING ACROSS PORTIONS OF THE AREA. HOWEVER...TEMPERATURES ARE EXPECTED TO CONTINUE TO FALL AT OR BELOW FREEZING THIS MORNING OVER MUCH OF SOUTHEASTERN SOUTH DAKOTA...SOUTHWESTERN MINNESOTA AND PORTIONS OF NORTHWESTERN IOWA. IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ038>040-050-052>071-071400- /X.CON.KFSD.FZ.W.0002.000000T0000Z-051007T1400Z/ LYON IA-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY IA-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-LINCOLN MN-LYON MN-MURRAY-COTTONWOOD- NOBLES-JACKSON-PIPESTONE-ROCK-DIXON-DAKOTA-BEADLE-KINGSBURY- BROOKINGS-GREGORY-JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-AURORA- DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON- TURNER-LINCOLN SD-BON HOMME-YANKTON-CLAY SD-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...SIBLEY...SPIRIT LAKE... ORANGE CITY...SIOUX CENTER...SHELDON...PRIMGHAR...SPENCER... LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...IDA GROVE... TYLER...IVANHOE...MARSHALL...SLAYTON...WINDOM...WORTHINGTON... JACKSON...PIPESTONE...LUVERNE...WAKEFIELD...PONCA... SOUTH SIOUX CITY...HURON...DE SMET...BROOKINGS...GREGORY... BURKE...WESSINGTON SPRINGS...WOONSOCKET...HOWARD...MADISON... FLANDREAU...CHAMBERLAIN...PLANKINTON...MITCHELL...ALEXANDRIA... EMERY...SALEM...SIOUX FALLS...WAGNER...LAKE ANDES...ARMOUR... PARKSTON...OLIVET...PARKER...CANTON...TYNDALL...YANKTON... VERMILLION...NORTH SIOUX CITY...ELK POINT 402 AM CDT FRI OCT 7 2005 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING OR REMAIN THERE THROUGH DAWN FRIDAY MORNING. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ BT/SL
000 WWUS73 KFSD 071340 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 840 AM CDT FRI OCT 7 2005 .IN ADDITION TO POCKETS OF LOW CLOUDS THROUGH THE JAMES VALLEY AND OVER PARTS OF SOUTHWEST MINNESOTA...SUNSHINE ELSEWHERE HAS DRIVEN MID MORNING TEMPERATURES ABOVE FREEZING. IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ038>040-050-052>071-071445- /X.EXP.KFSD.FZ.W.0002.000000T0000Z-051007T1400Z/ LYON IA-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY IA-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-LINCOLN MN-LYON MN-MURRAY-COTTONWOOD- NOBLES-JACKSON-PIPESTONE-ROCK-DIXON-DAKOTA-BEADLE-KINGSBURY- BROOKINGS-GREGORY-JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-AURORA- DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON- TURNER-LINCOLN SD-BON HOMME-YANKTON-CLAY SD-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...SIBLEY...SPIRIT LAKE... ORANGE CITY...SIOUX CENTER...SHELDON...PRIMGHAR...SPENCER... LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...IDA GROVE... TYLER...IVANHOE...MARSHALL...SLAYTON...WINDOM...WORTHINGTON... JACKSON...PIPESTONE...LUVERNE...WAKEFIELD...PONCA... SOUTH SIOUX CITY...HURON...DE SMET...BROOKINGS...GREGORY... BURKE...WESSINGTON SPRINGS...WOONSOCKET...HOWARD...MADISON... FLANDREAU...CHAMBERLAIN...PLANKINTON...MITCHELL...ALEXANDRIA... EMERY...SALEM...SIOUX FALLS...WAGNER...LAKE ANDES...ARMOUR... PARKSTON...OLIVET...PARKER...CANTON...TYNDALL...YANKTON... VERMILLION...NORTH SIOUX CITY...ELK POINT 840 AM CDT FRI OCT 7 2005 ...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING. $$ JC
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this freeze warning went out at Oct 5, 9:05 PM CDT, 6 hours 48 minutes earlier.
Area forecast discussion, Oct 5, 9:05 PM CDT, 6 hours 48 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 905 PM CDT WED OCT 5 2005 .DISCUSSION... GUSTY WINDS AND NEAR FREEZING TEMPERATURE THE BIGGEST FOCUS FOR TONIGHT. FORECAST SOUNDINGS INDICATE LOWER ATMOSPHERE WILL REMAIN PRETTY WELL MIXED THROUGH THE NIGHT. GENERALLY EXPECT SUSTAINED WINDS OF 20 TO 25 MPH THROUGH THE OVERNIGHT...WITH GUSTS AS HIGH AS 35 MPH YET THIS EVENING. A LITTLE WORRIED THAT WE COULD SEE A SECONDARY SURGE OF SOMEWHAT HIGHER GUSTS WITH A SECOND PUSH OF COLD ADVECTION AROUND 06Z...BUT STILL ONLY MARGINAL ON REACHING ADVISORY CRITERIA...SO HAVE LET WIND ADVISORY EXPIRE AT 00Z AS SCHEDULED. REMAINDER OF FORECAST LOOKING TO BE IN PRETTY GOOD SHAPE. A FEW BREAKS HAVE DEVELOPED IN MORE CELLULAR CLOUD COVER THROUGH THE JAMES VALLEY AND INTO NORTHWEST IOWA EARLY THIS EVENING...BUT MORE SOLID AREA OF CLOUDS PUSHING SOUTHEAST AND EXPECT THE MOST OF SD AND MN COUNTIES TO FILL BACK IN AGAIN LATER TONIGHT. CONTEMPLATED EXPANDING FREEZE WARNING NORTH INTO KHON AREA WITH COLDER 850MB TEMPERATURES EXPECTED IN THAT AREA BY MORNING...AND COULD BE CLOSE IN SOME AREAS OF THE MIDDLE JAMES VALLEY...BUT DO NOT EXPECT FREEZING TEMPS TO BE WIDESPREAD ENOUGH TO WARRANT EXPANDING WARNING AT THIS TIME. UPDATED GRIDS AND ZFP SENT EARLIER WITH EXPIRATION OF WIND ADVISORY. && .PREV DISCUSSION... AFTER ALL THE ACTIVE WEATHER OF THE PAST FEW DAYS A QUIETER PATTERN LOOKS TO SET UP INTO THE WEEKEND. AS THE TIGHTLY WOUND SURFACE LOW CURRENTLY SITUATED OVER MINNESOTA MOVES EASTWARD INTO THE GREAT LAKES...A LESSENING PRESSURE GRADIENT WILL ALLOW FOR DECREASING WINDS THROUGH THE DAY ON THURSDAY. WITH WINDS BECOMING LIGHT BY THURSDAY NIGHT AND SKIES CLEARING AS SURFACE HIGH PRESSURE BECOMES CENTERED OVER THE NORTHERN PLAINS...MAXIMUM RADIATIONAL COOLING WILL OCCUR AND TEMPERATURES WILL BOTTOM OUT OVER THE AREA BY FRIDAY MORNING. WITH THE ABOVE SCENARIO IN PLACE AND 850 TEMPERATURES IN THE RANGE OF 0 TO -6 OVER THE CWA...I WENT GENERALLY BELOW GUIDANCE AND FORECASTED LOWS WELL DOWN INTO THE 20S. CONTINUED DRY THROUGH THE WEEKEND...AND AS A SOUTHERLY FLOW RETURNS TO THE REGION THERE WILL BE A GRADUAL WARMING TREND THROUGH THE PERIOD WITH TEMPERATURES APPROACHING NEAR NORMAL LEVELS BY SATURDAY AND SUNDAY. MODELS REMAIN IN PRETTY GOOD AGREEMENT ON BRINGING A DEEP TROUGH INTO THE WESTERN U.S. BY THE BEGINNING OF NEXT...THEN PUSHING IT INTO THE CENTRAL PART OF THE COUNTRY BY MIDWEEK. OF COURSE THERE ARE THE USUAL DISCREPANCIES IN TIMING...WITH THE CANADIAN MODEL BEING THE OUTLIER BY BRINGING THE TROUGH OVER OUR REGION A DAY EARLIER THAN THE REST. IN ANY EVENT...LOOKS LIKE PRECIPITATION WILL BE A PRETTY GOOD BET SOMETIME FOR THE PERIOD OF TUESDAY TO WEDNESDAY...AND I HAVE HINTED AT THIS SOLUTION IN THE GRIDS BY KEEPING IN CHANCE POPS FOR THOSE DAYS. && .AVIATION... AREAS OF MVFR CIGS AROUND 2500 FT ARE EXPECTED TO SLOWLY EXPAND SOUTHEAST ACROSS TAF SITES TONIGHT...MOST LIKELY IN KHON AND KFSD AREAS...WITH CONDITIONS IMPROVING AFTER 16Z. GUSTY WEST TO NORTHWEST WINDS WILL CONTINUE THRU MUCH OF THE DAY THURSDAY ALTHO SPEED ARE EXPECTED TO DIMINISH SOME AFTER 19Z AS HIGH PRESSURE BEGINS TO PUSH INTO THE AREA FROM THE WEST. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...FREEZE WARNING LATE TNGT SDZ050-057-063. MN...NONE. IA...NONE. NE...NONE. && DISCUSSION...BW/JM
Hazardous weather outlook, Oct 5, 11:45 AM CDT, 16 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1145 AM CDT WED OCT 05 2005 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-061200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1145 AM CDT WED OCT 05 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH MID AFTERNOON IN NORTHWEST IOWA AND COULD PRODUCE DIME SIZE HAIL. THUNDERSTORMS ARE THEN EXPECTED TO DEVELOP LATE THIS AFTERNOON IN EASTERN NEBRASKA AND SPREAD INTO NORTHWEST IOWA AND FAR SOUTHEAST SOUTH DAKOTA BY THE EVENING. THESE STORMS WILL HAVE THE POTENTIAL OF PRODUCING HAIL UP TO HALF DOLLAR SIZE. IN ADDITION...AN ISOLATED TORNADO MAY BE POSSIBLE...ESPECIALLY NEAR THE SOUTH DAKOTA AND IOWA BORDER. THE TORNADO THREAT IS EXPECTED TO END BY 9 PM WHILE THE THREAT FOR LARGE HAIL WILL END BY MIDNIGHT. WINDS... STRONG WEST WINDS WILL CONTINUE INTO TONIGHT AS LOW PRESSURE MOVES VERY SLOWLY OVER NORTHWEST MINNESOTA. SUSTAINED WINDS OF 25 TO 40 MPH ARE LIKELY WITH THE STRONGEST WINDS WEST OF A LINE FROM DE SMET TO YANKTON. SOME GUSTS AROUND 45 MPH ARE LIKELY...ESPECIALLY NEAR AND SOUTHWEST OF A CHAMBERLAIN TO PICKSTOWN LINE. EXCESSIVE TEMPERATURES... WHILE WINDS AND CLOUDS COVER SHOULD KEEP TEMPERATURES FROM FALLING RAPIDLY TONIGHT...SOME AREAS MAY SEE MARGINAL FREEZING TEMPERATURES...MAINLY IN THE CHAMBERLAIN TO GREGORY AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MUCH COOLER AIR WILL PERSIST ACROSS THE AREA THURSDAY INTO FRIDAY...CREATING THE LIKELIHOOD OF FREEZING TEMPERATURES LATE THURSDAY NIGHT AND EARLY FRIDAY MORNING. ACTION SHOULD BE PLANNED TO PROTECT TENDER VEGETATION FROM THE COLDER TEMPERATURES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. WILLIAMS
Nearby
Freeze Warnings in South Dakota, 2005Freeze Warnings in Iowa, 2005Freeze Warnings in Minnesota, 2005Every freeze warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.